About this Journal Submit a Manuscript Table of Contents
Advances in Numerical Analysis
Volume 2013 (2013), Article ID 967342, 10 pages
http://dx.doi.org/10.1155/2013/967342
Research Article

Numerical Method for Solving Matrix Coefficient Elliptic Equation on Irregular Domains with Sharp-Edged Boundaries

1Department of Mathematics, College of Science, China University of Petroleum, Beijing 102249, China
2Department of Mathematics and Statistics, Louisiana Tech University, Ruston, LA 71272, USA

Received 2 June 2013; Accepted 21 November 2013

Academic Editor: Yanping Lin

Copyright © 2013 Liqun Wang and Liwei Shi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. Quarteroni, Numerical Models for Differential Problems, vol. 2, Springer, Milan, Italy, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  2. A. Quarteroni and A. Valli, Numerical Approximation of Partial Differential Equations, vol. 23, Springer, Berlin, Germany, 1994. View at MathSciNet
  3. R. H. Nochetto, M. Paolini, and C. Verdi, “An adaptive finite element method for two-phase Stefan problems in two space dimensions. II. Implementation and numerical experiments,” SIAM Journal on Scientific and Statistical Computing, vol. 12, no. 5, pp. 1207–1244, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. A. Schmidt, “Computation of three dimensional dendrites with finite elements,” Journal of Computational Physics, vol. 125, pp. 293–312, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. M. Sussman, P. Smereka, and S. Osher, “A level set approach for computing solutions to incompressible 2-phase flow,” Journal of Computational Physics, vol. 114, pp. 146–159, 1994. View at Publisher · View at Google Scholar
  6. S. Osher and R. Fedkiw, Level Set Methods and Dynamic Implicit Surfaces, vol. 153, Springer, New York, NY, USA, 2003. View at MathSciNet
  7. A. du Chéné, C. Min, and F. Gibou, “Second-order accurate computation of curvatures in a level set framework using novel high-order reinitialization schemes,” Journal of Scientific Computing, vol. 35, no. 2-3, pp. 114–131, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. G. H. Shortley and R. Weller, “The numerical solution of Laplaces equation,” Journal of Applied Physics, vol. 9, pp. 334–348, 1938. View at Publisher · View at Google Scholar
  9. A. Mayo, “The fast solution of Poisson's and the biharmonic equations on irregular regions,” SIAM Journal on Numerical Analysis, vol. 21, no. 2, pp. 285–299, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. C. S. Peskin, “Numerical analysis of blood flow in the heart,” Journal of Computational Physics, vol. 25, no. 3, pp. 220–252, 1977. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. C. S. Peskin and B. F. Printz, “Improved volume conservation in the computation of flows with immersed elastic boundaries,” Journal of Computational Physics, vol. 105, no. 1, pp. 33–46, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. X.-D. Liu, R. P. Fedkiw, and M. Kang, “A boundary condition capturing method for Poisson's equation on irregular domains,” Journal of Computational Physics, vol. 160, no. 1, pp. 151–178, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. R. P. Fedkiw, T. Aslam, B. Merriman, and S. Osher, “A non-oscillatory Eulerian approach to interfaces in multimaterial flows (the ghost fluid method),” Journal of Computational Physics, vol. 152, no. 2, pp. 457–492, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. S. Yu, Y. Zhou, and G. W. Wei, “Matched interface and boundary (MIB) method for elliptic problems with sharp-edged interfaces,” Journal of Computational Physics, vol. 224, no. 2, pp. 729–756, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. Y. C. Zhou, S. Zhao, M. Feig, and G. W. Wei, “High order matched interface and boundary method for elliptic equations with discontinuous coefficients and singular sources,” Journal of Computational Physics, vol. 213, no. 1, pp. 1–30, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. N. Moes, J. Dolbow, and T. Belytschko, “A finite element method for crack growth without remeshing,” International Journal for Numerical Methods in Engineering, vol. 46, no. 1, pp. 131–150, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. G. J. Wagner, N. Moës, W. K. Liu, and T. Belytschko, “The extended finite element method for rigid particles in Stokes flow,” International Journal for Numerical Methods in Engineering, vol. 51, no. 3, pp. 293–313, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. J. Chessa and T. Belytschko, “An extended finite element method for two-phase fluids: flow simulation and modeling.,” Journal of Applied Mechanics, vol. 70, no. 1, pp. 10–17, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. Y. Gong, B. Li, and Z. Li, “Immersed-interface finite-element methods for elliptic interface problems with nonhomogeneous jump conditions,” SIAM Journal on Numerical Analysis, vol. 46, no. 1, pp. 472–495, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  20. I. Babuška, “The finite element method for elliptic equations with discontinuous coefficients,” Computing, vol. 5, pp. 207–213, 1970. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. A. Hansbo and P. Hansbo, “An unfitted finite element method, based on Nitsche's method, for elliptic interface problems,” Computer Methods in Applied Mechanics and Engineering, vol. 191, no. 47-48, pp. 5537–5552, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. P. Colella and H. Johansen, “A Cartesian grid embedded boundary method for Poissons equation on irregular domains,” Journal of Computational Physics, vol. 60, pp. 85–147, 1998.
  23. M. Oevermann and R. Klein, “A Cartesian grid finite volume method for elliptic equations with variable coefficients and embedded interfaces,” Journal of Computational Physics, vol. 219, no. 2, pp. 749–769, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. M. Oevermann, C. Scharfenberg, and R. Klein, “A sharp interface finite volume method for elliptic equations on Cartesian grids,” Journal of Computational Physics, vol. 228, no. 14, pp. 5184–5206, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. W. Ying and C. S. Henriquez, “A kernel-free boundary integral method for elliptic boundary value problems,” Journal of Computational Physics, vol. 227, no. 2, pp. 1046–1074, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. S. Hou, W. Wang, and L. Wang, “Numerical method for solving matrix coefficient elliptic equation with sharp-edged interfaces,” Journal of Computational Physics, vol. 229, no. 19, pp. 7162–7179, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. S. Hou, Z. Li, L. Wang, and W. Wang, “A numerical method for solving elasticity equations with interfaces,” Communications in Computational Physics, vol. 12, no. 2, pp. 595–612, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  28. S. Hou, L. Wang, and W. Wang, “A numerical method for solving the elliptic interface problems with multi-domains and triple junction points,” Journal of Computational Mathematics, vol. 30, no. 5, pp. 504–516, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. L. Wang, S. Hou, and L. Shi, “A numerical method for solving 3D elasticity equations with sharp-edged interfaces,” International Journal of Partial Differential Equations, vol. 2013, Article ID 476873, 13 pages, 2013. View at Publisher · View at Google Scholar
  30. L. Wang, S. Hou, and L. Shi, “An improved non-traditional finite element formulation for solving the elliptic interface problems,” Journal of Computational Mathematics. In press.
  31. S. Hou, P. Song, L. Wang, and H. Zhao, “A weak formulation for solving elliptic interface problems without body fitted grid,” Journal of Computational Physics, vol. 249, pp. 80–95, 2013. View at Publisher · View at Google Scholar
  32. L. Wang, A numerical method for solving the elliptic and elasticity problems [Ph.D. Dissertation], Louisiana Tech University, 2011.
  33. S. Hou and X.-D. Liu, “A numerical method for solving variable coefficient elliptic equation with interfaces,” Journal of Computational Physics, vol. 202, no. 2, pp. 411–445, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet